New York, 2008

Cold in New York, December 22, 2008

December 22, 2008 · NWS ALY · 2 events in 2 counties and zones

The combination of cold temperatures, and brisk winds, resulted in wind chill values of -15 to -20 F across the higher elevations of the eastern Catskills during the early morning hours of Monday December 22nd.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The combination of cold temperatures, and brisk winds, resulted in wind chill values of -15 to -20 F across the higher elevations of the eastern Catskills during the early morning hours of Monday December 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 22, 12:40 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 22, 12:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1240 AM EST MON DEC 22 2008

.SYNOPSIS...
THE STORM THAT BROUGHT SUNDAYS SNOW WILL RAPIDLY INTENSIFY OFF THE
NEW ENGLAND COAST AS MOVES TO THE CANADIAN MARITIMES BY MONDAY
MORNING. IN ITS WAKE BRISK WINDS WILL FOLLOW OVERNIGHT INTO
MONDAY. HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY MONDAY...AND
ACROSS OUR REGION TUESDAY. TUESDAY NIGHT AND CHRISTMAS EVE MILDER
AIR WILL MOVE INTO THE REGION AND ANOTHER STORM SYSTEM WILL BRING
A MIX OF PRECIPITATION. HIGH PRESSURE WILL FOLLOW FOR CHRISTMAS
DAY...WITH SEASONABLE TEMPERATURES.

&&

.NEAR TERM /THROUGH TODAY/...
ALLOWED WINER STORM WARNING TO EXPIRE FROM THE CAPITAL REGION
SOUTHWARD...BUT HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE REST
OF TONIGHT THROUGH MONDAY TO ACCOUNT FOR BLOWING SNOW. WILL KEEP
WINTER STORM WARNING GOING THROUGH TONIGHT ACROSS THE NORTH DUE
TO THE COMBINATION OF LAKE EFFECT SNOW AND WIND/BLOWING SNOW.
WIND CHILL ADVISORY REMAINS FOR THE EASTERN CATSKILLS.

QUICK UPDATE TO ACCOUNT FOR LATEST T/TDS TRENDS. WITH STILL SOME
CLOUD COVER AND PLENTY OF WIND TONIGHT...LOW TEMPS TONIGHT WILL BE
BASED PURELY ON ADVECTION. WITH CURRENT TEMPS STILL IN THE LOWER
TO MID 20S...BUMPED MIN TEMPS UP JUST A TAD FOR AREAS FROM THE
CAPITAL REGION SOUTHWARD.

ALSO HAVE ADJUSTED POPS TO ACCOUNT OF BATCH OF SNOW SHOWERS OVER
MID HUDSON VALLEY. LATEST 00 UTC RUN OF THE NAM DEPICTS THIS AREA
QUITE WELL...AND SHOWS IT DYING OUT BY 06 UTC. THIS AREA MAY
DELIVER A FRESH COVERING OF SNOW...BUT SHOULD MOVE QUICK ENOUGH TO
PREVENT FROM DROPPING MUCH MORE THAN THAT.

POWERFUL DYNAMICS ASSOC WITH 500HPA CUTOFF AND ITS VORT MAXES...AND
H850 TEMPS DROPPING TO -15 TO -20C LAKE EFFECT FORCING WILL RESULT
IN INSTAB CLASS IN THE EXTREME CATEGORY...WHICH IS ALREADY RESULTING
IN A COMBINED LK ERIE/ONTARIO BAND EXTENDING WELL INTO NYS. LARGE
SINGLE BAND WILL OSCILLATE FROM 250 TO 280 VECTOR OVERNIGHT...AND IN
THE 280-290 VECTORS MONDAY. COMBINED WITH 500HPA CUT OFF...AND WRAP
AROUND SNOW...WILL RESULT IN LIGHT SNOW ACROSS THE N TIER CONTINUING
MUCH OF THE NIGHT AND ADDITIONAL SIGNIFICANT ACCUMULATIONS IN
WESTERN ADIRONDACKS AND W MHWK VLYS...WHICH WILL ALLOW THE NORTHERN
WINTER STORM WARNING TO CONTINUE.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT...LAKE EFFECT DOWN THE MOHAWK VALLEY WILL BE QUICKLY
LIFTING NORTHWARD THROUGH THE WESTERN ADIRONDACKS AND END IN OUR
FORECAST AREA BY SUNRISE. OUTSIDE OF THE LAKE ENHANCED AREA...SKIES
SHOULD BE MAINLY CLEAR AND BY LATE AT NIGHT WINDS MAY BECOME CALM IN
MANY AREAS. WITH THE DEEP FLUFFY SNOW COVER ACROSS THE REGION...THIS
COULD LEAD TO AN EXTREMELY COLD NIGHT IF CONDITIONS WORK OUT RIGHT.
AT THIS POINT...HAVE FORECAST LOWS RANGING FROM 10 TO 15 DEGREES
BELOW ZERO IN THE ADIRONDACKS...TO THE UPPER SINGLE NUMBERS IN THE
MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. IF CONDITIONS DO
FAVOR A GOOD RADIATIONAL COOLING NIGHT...WILL PROBABLY NEED TO TAKE
OFF AT LEAST ANOTHER 10 DEGREES FROM THE THESE FORECAST LOWS.

TUESDAY THROUGH WEDNESDAY NIGHT...DRY DAY TUESDAY AS THE HIGH MOVES
OUT TO SEA AND A SOUTHERLY FLOW BEGINS ACROSS THE ENTIRE REGION.
EVEN WITH THE SOUTHERLY FLOW PICKING UP...WITH SUCH A COLD START...
EXPECT HIGHS DURING THE DAYTIME TO ONLY REACH THE UPPER TEENS TO
UPPER 20S...BUT EXPECT TEMPS TO CONTINUE RISING DURING THE EVENING
AND LATER AT NIGHT. POPS WILL ALSO BE INCREASING TO LIKELY ACROSS
THE REGION BY MIDNIGHT. SNOW WILL BE THE MAIN PCPN TYPE EARLY AT
NIGHT...WITH FREEZING RAIN AND SLEET THE MAIN TYPE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA BY SUNRISE.

TEMPS WILL CONTINUE RISING WEDNESDAY WITH PCPN IN ALL AREAS
TRANSITIONING TO ALL RAIN BY AROUND NOON. LIKELY POPS FORECAST FOR
WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. HIGHS WEDNESDAY WILL BE
IN THE MID 30S TO MID 40S. TEMPS WILL REMAIN MILD INTO WEDNESDAY
EVENING AHEAD OF THE COLD FRONT...THEN BEGIN TO DROP TOWARDS
MIDNIGHT AFTER THE FRONT MOVES THROUGH. THIS WILL KEEP PCPN RAIN
THROUGH THE EARLY PART OF THE NIGHT. A TRANSITION TO SNOW WILL OCCUR
AFTER MIDNIGHT...BUT BY THEN THE WIDESPREAD MOISTURE WILL HAVE
EXITED THE REGION AND HAVE ONLY FORECAST CHANCE POPS AFTER MIDNIGHT
WITH RAIN OR SNOW SHOWERS FORECAST. LOWS WEDNESDAY NIGHT WILL
RANGE FROM AROUND 20 TO THE LOWER 30S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BY CHRISTMAS MORNING...THE COLD FRONT ASSOCIATED WITH THE
CHRISTMAS EVE STORM SYSTEM WILL HAVE ENTIRELY CROSSED THE
REGION...ALLOWING FOR CAA IN ITS WAKE. SOME WEAK LAKE EFFECT MAY
AFFECT WESTERN PORTIONS OF THE AREA AS 850 HPA TEMPS DIVE DOWN AS
LOW AS -10 DEGREES C...OTHERWISE CHRISTMAS WILL BE DRY WITH SOME
SUN ACROSS THE REGION.

BOTH THE 12 UTC OPERATIONAL RUNS OF THE ECMWF/GFS AGREE THAT A
RATHER STRONG HIGH PRESSURE AREA /ABOUT 1040 HPA/ WILL PASS TO THE
NORTH OF THE REGION FOR CHRISTMAS NIGHT INTO FRIDAY. ALTHOUGH THE
CORE OF THE COLD AIR WILL PASS WELL TO THE NORTH...WE MAY SEE SOME
CHILLIER AIR SNEAKING DOWN THE HUDSON VALLEY FOR FRIDAY...SO HAVE
GONE WITH MAXES TEMPS A FEW DEGREES COOLER THAN THURSDAYS.

THIS LOW LEVEL COLD AIR WILL BE CRITICAL...AS THE NEXT STORM SYSTEM
LOOKS TO BEGIN IMPACTING THE REGION FOR FRIDAY NIGHT. WITH A STRONG
SOUTHWEST FLOW ALOFT...AND THE MAIN SURFACE EXPECTED TO RIDE WELL
WEST OF THE REGION...THIS PRECIPITATION LOOKS TO BEGIN AS A BRIEF
PERIOD OF SNOW AT SOME POINT FRIDAY NIGHT...BEFORE SWITCHING TO A
SLEET/FREEZING RAIN MIX FOR THE SECOND HALF OF THE NIGHT ACROSS MUCH
OF THE REGION. THE HIGH PRESSURE AREA WILL MOVE TO OFF THE COAST OF
NOVA SCOTIA BY 12 UTC SATURDAY...AND THE CONTINUED STRONG SOUTHWEST
FLOW /1000-700 MB AVERAGE OF 20-30 KTS/ WILL EVEN ALLOW BOUNDARY
LAYER TEMPS TO RISE ABOVE FREEZING ACROSS THE ENTIRE CWA ON SATURDAY
MORNING. THIS WILL ALLOW ANY PRECIPITATION TO FALL IN THE FORM OF A
PLAIN RAIN.

THE ECMWF/GFS DO NOT AGREE ON THE DETAILS OF THIS SYSTEM FROM BEYOND
SATURDAY MORNING. THERE LOOKS TO BE A BREAK IN THE PRECIP AS THE
BEST ISENTROPIC LIFT MOVES NORTHEAST OF THE REGION...AND THE NEXT
STEADY ROUND OF PRECIP WILL DEPEND ON THE WHEN EXACTLY THE STORM/S
COLD FRONT PASSES THROUGH THE REGION. THE ECMWF HAS THIS OCCURRING
ON SATURDAY NIGHT INTO SUNDAY MORNING...WHILE THE GFS DELAYS THIS
FOR LATE SUNDAY INTO SUNDAY NIGHT. IN EITHER CASE...BOTH MODELS HAVE
850 HPA TEMPS RISING AS HIGH AS 8-10 DEGREES C ACROSS THE REGION AS
THE REGION WILL BE IN STORM/S WARM SECTOR...ALLOWING FOR
PRECIPITATION ACROSS THE CWA TO BE IN THE FORM OF RAIN SHOWERS. THIS
WARM AIR...ALONG WITH THE CONTINUED WARM SOUTHWEST WIND...WILL EAT
AWAY AT THE REMAINING SNOWPACK...WHICH MAY CAUSE SOME HYDROLOGIC
CONCERNS OVER THE WEEKEND...ESPECIALLY WITH ANY ADDITIONAL RAINFALL.
BEHIND THE FRONTAL PASSAGE...SOME COOLER AIR MAY RUSH IN...SO THE
PRECIP COULD POTENTIALLY END AS SOME SNOW...MAINLY IN THE
ADIRONDACKS. HAVE GONE GENERALLY WITH CHC POPS FOR BOTH SAT AND SUN
FOR THE ENTIRE CWA WITH THE UNCERTAINTY REGARDING THE TIMING OF THE
WEEKEND SYSTEM.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SFC LOW PRESSURE DEVELOPING RAPIDLY OFF THE NEW ENGLAND COAST.
WESTERLY SURFACE WINDS WILL CONTINUE TO BE GUSTY WITH 10 TO 20
KTS AND GUSTS TO 20 TO 30 KTS THROUGH THE EARLY MORNING...THEN 15
TO 20 KTS BY MID MORNING WITH GUSTS TO 25 TO 30 KTS THROUGH MUCH
OF THE DAY. ACKNOWLEDGING SOME POTENTIAL BLOWING SNOW AT KGFL AND
KALB THROUGH THE AFTERNOON...ABOUT 21Z-22Z. WEST TO NORTHWEST
WINDS WILL DIMINISH TO 10 KT OR LESS AFTER 00Z AT KGFL...KALB AND
POU.

OUTLOOK...
MON NITE...NO SIG WX.
TUE...VFR...NO SIG WX.
TUE NT-THU AM...MVFR/IFR...SN/PL/FZRA/RA LIKELY.
FRI...VFR/MVFR...CHC -SN...-RA KPOU

&&

.HYDROLOGY...
WITH TEMPS WELL BELOW FREEZING AND NO LIQUID PRECIPITATION TILL
WEDNESDAY THERE WILL BE NO HYDRO PROBLEMS THROUGH WEDNESDAY. THERE
WILL BE A WARMUP ON CHRISTMAS EVE AS A LOW LEVEL SOUTHWEST JET
BRINGS A FLOW OF MUCH WARMER AIR INTO THE REGION. TEMPERATES WILL
RISE INTO THE MID TO UPPER 30 IN THE MOUNTAINS AND LOWER 40S IN THE
VALLEYS ON WEDNESDAY...ACCOMPANIED BY RAINFALL AMOUNTS OF ONE HALF
TO ONE INCH. WITH THE EXTENSIVE SNOW PACK ACROSS THE REGION...MOST OF
THIS RAIN WILL BE ABSORBED IN THE SNOWPACK. THE POTENTIAL EXISTS FOR
RAIN SATURDAY.

FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     NYZ047>054-058>061-063>066.
     WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR NYZ058-
     063.
     WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR NYZ032-
     033-038>043-082>084.
MA...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     MAZ001-025.
VT...WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR
     VTZ013>015.

&&

AVIATION...NAS
Hazardous weather outlook, Dec 21, 10:38 PM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1038 PM EST SUN DEC 21 2008

NYZ032-033-038>043-082>084-VTZ013>015-221200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1038 PM EST SUN DEC 21 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION
AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A WINTRY MIX OF PRECIPITATION IS EXPECTED LATE TUESDAY NIGHT AND
EARLY WEDNESDAY AS THE NEXT STORM APPROACHES THE REGION. STAY
TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS
DEVELOPING HAZARDOUS WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS OF FOUR INCHES OR GREATER
TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ047>054-059>061-064>066-221200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1038 PM EST SUN DEC 21 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY...
GREATER CAPITAL DISTRICT...TACONICS...MID HUDSON
VALLEY...BERKSHIRES AND LITCHFIELD HILLS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED LATE TUESDAY NIGHT AND
EARLY WEDNESDAY AS THE NEXT STORM APPROACHES THE REGION. STAY
TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE ON
THIS DEVELOPING HAZARDOUS WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ058-063-221200-
WESTERN GREENE-WESTERN ULSTER-
1038 PM EST SUN DEC 21 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS IN EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED LATE TUESDAY NIGHT AND
EARLY WEDNESDAY AS THE NEXT STORM APPROACHES THE REGION. STAY
TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE ON
THIS DEVELOPING HAZARDOUS WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 21, 9:57 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
957 PM EST SUN DEC 21 2008

CTZ001-MAZ025-NYZ059>061-064>066-220400-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
957 PM EST SUN DEC 21 2008

...INTENSE SNOW SQUALLS WILL CONTINUE TO IMPACT PORTIONS OF THE
MID HUDSON VALLEY AND NEW YORK STATE THRUWAY THROUGH 1045 PM EST...

A NARROW BAND OF HEAVY SNOW WILL CONTINUE MOVING FROM WEST TO
EAST...ACROSS EASTERN GREENE COUNTY AND SOUTH CENTRAL COLUMBIA
COUNTY THROUGH 1020 PM...AND ACROSS EXTREME NORTHEAST
ULSTER...NORTHWEST DUTCHESS...AND THE SOUTHERN BERKSHIRES THROUGH
1045 PM EST.

THIS BAND WILL IMPACT THE NEW YORK STATE THRUWAY...INTERSTATE
87...BETWEEN EXITS 21 B AND 20.

ADDITIONAL SNOWFALL AMOUNTS WITHIN THIS BAND OF 1 TO 2 INCHES
WILL BE POSSIBLE. IN ADDITION...VISIBILITIES WILL DROP TO UNDER
ONE QUARTER OF A MILE.

THIS BAND WILL IMPACT THE NEW YORK STATE THRUWAY...INTERSTATE
87...BETWEEN EXITS 21 B AND 20.

MOTORISTS SHOULD BE PREPARED TO ENCOUNTER RAPIDLY DETERIORATING
VISIBILITIES AND ROAD CONDITIONS WITHIN THIS BAND.

KL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Western Greene

When
December 22, 3:00 AM EST to 10:00 AM EST
Where
Western Greene forecast zone
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Cold/Wind Chill, Western Ulster

When
December 22, 3:00 AM EST to 10:00 AM EST
Where
Western Ulster forecast zone
Reported by
Mesonet
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144416, 144417.